Thursday, 28 September 2017
Yet another change in my HIV meds - doctor visit today
Saw my HIV GP today and discussed the problems I've been having with the pain in my stomach/bowel area. The pain still hadn't gone away and has been constant for a couple of weeks now.
The agonised trip to Emergency a couple of weeks ago was the worst pain I've ever experienced, which I explained to him. The feeling that I was being stabbed in the guts, with the pain shooting up the nerve to my left shoulder corner and making that feel like someone was drilling into it. That when the Panadol had worn off the pain was so bad I couldn't move, sit, stand or walk, and breathing was hard because it hurt so much to do it.
The hospital did a very good job that night I must say. Seeing the intensity of it all they put me straight into a Procedure Room and went about trying to help me. I guess I was obviously in a state. The doctor and eventually specialist that saw me were very attentive, as well as the two treating nurses.
The closest thing they could come up with was that it was Gastritus, like a form of extreme indigestion where the lining of the stomach and bowels becomes inflamed and very painful, with the bowel blowing up with wind. At the time I agreed that that sounded like the most likely thing, for whatever reason the cause.
Anyway afterwards at home I went through the booklet about the HIV drug Tivikay that had replaced the Maraviroc (which had caused postural low blood pressure to the point of 60 over 40 after I collapsed in the street and was carted off to Emergency some weeks back), I've been taking the Tivikay for only about 6 weeks now, and looked again at the side effects it can cause.
Among the most common side effects (affecting 1 out of ten people) was "Stomach (abdominal) pain or discomfort", as well as "wind (flatulence)'. Well that just sounded way too coincidental not to ignore. So I told my GP today that I wanted to switch from the Tivikay to something else, just for the process of elimination even if the Tivikay wasn't the cause. He was fine with that, but did wonder why it's taken over a month of taking it for the symptoms to manifest. Who knows, we shall see...
So tomorrow I start another new HIV pill, this one Issentress. It's two pills a day one morning and night. The night one will take a bit of getting used to as I'm likely to forget with my bloody brain, but I thought just getting into the habit of taking it with dinner would work out fine.
So folks let's hope this bloody one works. Since 2009 when I was diagnosed the list of HIV pills that I can't take is slowly getting larger. Truvada, Kaleetra, Maravoc, and now Tivikay. Ironically they've all "worked" in that they made the HIV viral load undetectable. Just those bloody side effects that fuck it all up.